MAUDE Adverse Event Report: IQON SPECTRAL CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

IQON SPECTRAL CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 728332
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: we have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.Internal cross reference: complaint (b)(4).
 
Event or Problem Description
The complaint has been evaluated based on the information provided; there is no allegation of death or serious injury.The issue reported was that the customer entered the patient weight in pounds, but the p3t (personalized patient protocol) calculation for the required contrast amount was given for the patient weight in kilograms, doubling the contrast dose.Based on the available information, this issue has been initially determined to be a reportable event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer uses syncright p3t (personalized patient protocol) to calculate the required contrast amount for each patient.After a software upgrade, the user changed the weight preference settings on the patient demographics page to pounds (lbs), as this is an option.The user manually entered the patient weight in pounds, but the calculation for the contrast amount was given in kilograms (kg).This resulted in an increased amount of contrast volume recommended for the patient.It was confirmed that the patient received a double dose of contrast, however, no injuries or harm was reported.A philips field service engineer (fse) reported to the site to evaluate the system and confirmed the reported issue.The fse reset the patient weight preference and changed the weight input from pounds to kilograms.The injection rate was then properly calculated and subsequent scans operated normally.Engineering concluded that the software failure only occurs when the user selects the weight unit to be configured in pounds.The trained healthcare professional is required to confirm that all injection values are acceptable prior to scanning a patient.The injection values are displayed on both the injector and the console p3t ui (user interface).The trained healthcare professional should be able to detect the if the amount of contrast is higher due to the conversion of patient body weight, and the system requires the operator to confirm the recommended dosage before pressing the ok.The probable cause: software failure to convert patient weight units according to injector interface specification.Internal cross reference: (b)(4).Health impact code: c50675- no health consequences or impact.Date of report: 20210604.

Brand Name
IQON SPECTRAL CT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
MDR Report Key11602878
Report Number3015777306-2021-10000
Device Sequence Number19732702
Product Code JAK
UDI-Device Identifier00884838059542
UDI-Public00884838059542
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K193454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number728332
Device Catalogue Number728332
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date03/11/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date06/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1